MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ALLERGY SYRINGE TRAY WITH BD SAFETYGLIDE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD ALLERGY SYRINGE TRAY WITH BD SAFETYGLIDE¿ NEEDLE; PISTON SYRINGE
Catalog Number 305950
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd allergy syringe tray with bd safetyglide¿ needle plunger broke off while being pushed during the injection.The following information was provided by the initial reporter: "on (b)(6) 2023 an rn attempted to administer a subcutaneous injection to a patient with bd safetyglide 1ml 27g 1/2 in allergy syringe.Once plunger was pushed, the plunger broke off.Rn needed to take the half broken plunger and insert it into the barrel of the syringe in order to continue to administer the injection, as the needle was still in the patient's arm.Did you experience any adverse events as a result of this reported defect? the initial notification stated that the plunger broke while in patient arm, was there any medication intervention required due to the defect? the patient received the complete dose of medication and luckily did not get injured.No other intervention was required".
 
Additional Manufacturer Narrative
Investigation summary: two photos were received with the customer's complaint of broken syringe plunger.The second photo clearly shows the broken plunger and the complaint has been verified.Without further information, the root cause of the failure is unknown.A review of the device history record was completed for batch# 2304574.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.
 
Event or Problem Description
Photos received.

Brand Name
BD ALLERGY SYRINGE TRAY WITH BD SAFETYGLIDE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17075531
Report Number1920898-2023-00336
Device Sequence Number6738950
Product Code MEG
UDI-Device Identifier00382903059508
UDI-Public00382903059508
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305950
Device Lot Number2304574
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown